MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545690
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2021.During the procedure, when the physician attempted to deploy the stent, it was noticed that the stent broke in two pieces in the bile duct.The broken pieces of stent were retrieved with the use of snare and another flexima rx biliary stent successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent break.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the guide catheter was detached, kinked and stretched.The push catheter was kinked.The stent was not returned for analysis.No other issues were noted.The reported event was not confirmed.According to the product analysis, based on the information provided and the analysis results, it is possible that due to the manipulation or technique used at the time of interacting with the device, along with the patient's tortuosity or anatomical conditions may have trapped the stent, affecting the functionality to be deployed causing the break.The conditions of the guide catheter, kink, detached and stretched along with the kinked push catheter suggests than an excess of tension and force was applied.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.The reported stent break could not be confirmed due to the stent did not return to perform the analysis, and was assigned as.No problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12119961
Report Number3005099803-2021-03109
Device Sequence Number17318551
Product Code FGE
UDI-Device Identifier08714729301868
UDI-Public08714729301868
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberM00545690
Device Catalogue Number4569
Device Lot Number0026106649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown